Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Feb 18, 2000, 6:53 PM EST for Scioto County, Ohio. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2000, 6:53 PM EST (23:53 UTC)
- Expired
- Feb 18, 2000, 7:25 PM EST
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Scioto County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 7:10 PM EST | Hail 0.75 | West Portsmouth, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 428 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 182353 SVRILN OHC145-190025- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 653 PM EST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCIOTO COUNTY IN SOUTH CENTRAL OHIO. * UNTIL 725 PM EST * AT 654 PM EST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF PORTSMOUTH... MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PORTSMOUTH AT 700 PM EST . ROSEMOUNT AT 701 PM EST . SCIOTOVILLE AT 706 PM EST . WHEELERSBURG AT 708 PM EST . SOUTH WEBSTER AT 716 PM EST . DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! .END/BC/SH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:30 PM EST, 4 hours 23 minutes earlier.
Area forecast discussion, Feb 18, 2:30 PM EST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EST FRI FEB 18 2000
18Z SFC ANALYSIS SHOWS SFC LOW PRESSURE OVER SRN IL WITH A WARM
FRONT EXTENDING FROM THE LOW INTO SRN IN AND SRN THIRD OF OHIO.
MOSAIC RADAR SHOWING COPIUS AMOUNTS OF SHOWERS AND THUNDERSTORMS IN
THE VCNTY OF AFOREMENTIONED WARM FRONT. ALL MODELS IN GENERAL
AGREEMENT WITH PROPAGATION OF SFC LOW NEAR CVG BY 00Z AND THEN INTO
SW PA AFTER MIDNIGHT. FOR THIS FORECAST PACKAGE...HOWEVER...WILL
USE THE ETA MODEL AS IT HAS BEEN MORE CONSISTENT OVER THE LAST TWO
RUNS.
HIGHS POPS TONIGHT WILL BE ACRS THE SRN CWFA WHERE SFC CONVERGENCE
AND LOW LVL JET PRODUCE SHOWERS AND THUNDERSTORMS. ACTIVITY WILL
GREATLY DIMINISH NORTH OF THIS FOCUS. PLAN ON KEEPING FLASH FLOOD
WATCH SW CWFA THROUGH THIS EVENING AND S CNTRL OHIO AND NRN KY UNTIL
MIDNIGHT. WRAP AROUND MOISTURE CURRENTLY ACRS NRN IL AND SW IOWA
MAY SKIM OUR FAR NW CWFA OVERNIGHT WITH A LITTLE SNOW.
OVERALL...COLD FRONT WILL SWEEP ACRS SRN CWFA...ALLOWING FOR
TEMPERATURES TO COOL DOWN. WILL MENTION A POSSIBLITY OF A LITTLE
-SHSN OVER DAY AND CMH TOWARD MORNING. THREAT FOR SVR TSTMS LOOKS
MINIMAL AT THIS POINT AS GREATEST INSTABILITY OVR SDF FCST AREA.
ON SATURDAY...SKIES WILL BE MOSTLY CLOUDY AS H85 THERMAL TROUGH
REMAINS OVERHEAD. SKIES MAY CLEAR SOME IN THE WEST DURING THE
AFTERNOON. CLOUDS AND CAA WILL NOT ALLOW TEMPS TO BUDGE ALL THAT
MUCH.
BY SATURDAY NIGHT...THE FLOW AT THE H5 LVL BECOMES MORE
NWLY...ALLOWING A WEAK FRONT TO DROP ACRS THE REGION. DYNAMICS
APPEAR STRONGEST OVER THE GREAT LAKES...SO WILL JUST MENTION PARTLY
CLOUDY TO MOSTLY CLOUDY SKIES.
ON SUNDAY...CAA RETURNS TO THE AREA. SKIES SHOULD BE PARTLY TO
MOSTLY CLOUDY. I DO NOT LIKE FWC GUIDANCE FOR SUNDAY. IT LOOKS TO
WARM. WILL GO WITH COOLER FAN/THICKNESS GUIDANCE.
.ILN...FLASH FLOOD WATCH THIS EVENING FOR INZ066-073>075j-080-
KYZ089>098-OHZ070>072-077-078-
FLASH FLOOD WATCH UNTIL MIDNIGHT FOR
KYZ099-100-OHZ073-079>082-088.
HICKMANThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 5:59 PM EST | Flash Flood Warning | ILN | Adams, Scioto | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.